Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Lower estimates for zeros of stochastic Sturm-Liouville problems


Author: Kurt Kreith
Journal: Proc. Amer. Math. Soc. 92 (1984), 515-518
MSC: Primary 34F05; Secondary 34B25, 60H10
MathSciNet review: 760936
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Letting $ T(\omega )$ denote the first zero of a class of stochastic Sturm-Liouville initial value problems, a lower bound is established for the expected value of the random variable $ T$.


References [Enhancements On Off] (What's this?)

  • [1] William E. Boyce, Random eigenvalue problems, Probabilistic Methods in Applied Mathematics, Vol. 1, Academic Press, New York, 1968, pp. 1–73. MR 0263171 (41 #7776)
  • [2] William E. Boyce, On a conjecture concerning the means of the eigenvalues of random Sturm-Liouville boundary value problems, Quart. Appl. Math. 38 (1980/81), no. 2, 241–245. MR 580882 (81i:34016)
  • [3] R. Courant and D. Hilbert, Methods of mathematical physics, vol. 1, Wiley, New York, 1953.
  • [4] C. A. Swanson, Comparison and oscillation theory of linear differential equations, Academic Press, New York, 1968. Mathematics in Science and Engineering, Vol. 48. MR 0463570 (57 #3515)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34F05, 34B25, 60H10

Retrieve articles in all journals with MSC: 34F05, 34B25, 60H10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1984-0760936-X
PII: S 0002-9939(1984)0760936-X
Keywords: Stochastic Sturm-Liouville problem, Jensen's inequality, first zero, first eigenvalue
Article copyright: © Copyright 1984 American Mathematical Society